##plugins.themes.bootstrap3.article.main##

Mohammed Y. Albeishy Magbool E. Oraiby Ahmad M. Alamir Ibrahim A. Khardali Farid M. Abualsail Ibraheem Mohammed Attafi http://orcid.org/0000-0001-5801-8500

Abstract

Synergistic effects are the most encountered types of drug-drug interaction in post-mortem toxicology. Concomitant use of fentanyl, tramadol and carbamazepine may increase the risk of severe serotonin toxicity. The decedent was a 32-year-old black man, with a history of severe migraine headaches. He died after being administered several drugs to treat the migraine. For fentanyl identification and quantification, samples were extracted using solid phase extraction and analyzed by GC-MS. For carbamazepine and tramadol identification and quantification, samples were extracted by liquid-liquid extraction and analyzed by LC-QTOF. Toxicology showed post-mortem concentrations of fentanyl 0.033, 0.025, 0.005, 0.0127, and 0.005 mg/L; tramadol 0.143, 0.093, 0.043, 0.09, and 0.08 mg/L; carbamazepine 1.6, 1.04, 0.3, 0.83, and 0.18 mg/L in the blood, brain, liver, kidney and stomach, respectively. In this case report, the combination of serotonergic drugs can contribute to synergistic serotonergic effects. Therefore, drug-drug interaction is expected, and the cause of death may be attributed to toxic synergistic drug-drug interaction including fentanyl, tramadol and carbamazepine

Downloads

Download data is not yet available.

##plugins.themes.bootstrap3.article.details##

Section
Case Report

Most read articles by the same author(s)